Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    so i decided i didnt want to be on the pill anymore so i asked to go on the implant.

    so I got my implant fitted this morning and my doctor said if I have heavy periods I can take 3 pill packs back to back I did say to her wouldn't this like mess my hormones up and she said no but I still don't feel it is exactly safe to do this plus I did suffer from menorrhagia, which was why I was on pill in the first place. now becoming sexually active I needed something more effective at preventing pregnancy. because I suffered from menorrhagia could this have been caused by a hormone imbalance. maybe taking pill and having my implant maybe bad for me. I know I should trust what my doctor says but I also go with my intuition. I also don't think there is enough research on if taking the pill with the implant is safe.

    has anyone took the pill whilst having the implant ? what are your experiences? what do you think?
    Posted on the TSR App. Download from Apple or Google Play
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    Perhaps a discussion they should have had with you before fitting the implant!

    The implant will have an effect on your bleeding, but exactly what is impossible to say because it varies from woman to woman. It can also vary over time, especially if you haven't been using another hormonal contraceptive.

    So.. you could have extended light bleeding but then only only bleed occasionally, or just get some spotting, or...

    Did you get heavy bleeding while on the pill?
    • #1
    • Thread Starter
    #1

    (Original post by unprinted)
    Perhaps a discussion they should have had with you before fitting the implant!

    The implant will have an effect on your bleeding, but exactly what is impossible to say because it varies from woman to woman. It can also vary over time, especially if you haven't been using another hormonal contraceptive.

    So.. you could have extended light bleeding but then only only bleed occasionally, or just get some spotting, or...

    Did you get heavy bleeding while on the pill?
    No i guess I had normal bleeds on the pill however I still got cramps (always on left side??) and my last bleed had awful cramps (I felt sick, I fainted...) but I put that down to forgetting to take my pill until late at night, I took it hours apart although I tried to take it at the same time I remember I was in class but I didn't want to take it while in class I thought I'd take it when I got home but I forgot until I went to bed at about 10pm so I had gone at least 7 hours without I then started taking it at 10pm well tried to but then it went to 12am so my mum said I should just start taking it whenever I wake up like I used to before I became sexually active so I did that. I suppose if I do have bad bleeding on this implant I will keep it in for a few months and use tampons and see if it sorts it's self out (in actually worried about the removal although that's not for 3 years). I knew that the implant can change your bleeding amount, pattern all that was explained to me before I had it fitted but the doctor who I discussed it with me was a different doctor to who fitted my implant today and said about taking the pill as well as having my implant, it's just something that doesn't seem right to me...
    Posted on the TSR App. Download from Apple or Google Play
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    With a combined pill, it's less important to take it at the same time.

    In your position, I would see what the implant alone does - give it at least three or four months. You may find it leads to no or minimal bleeding, in which case you're sorted.
    • #1
    • Thread Starter
    #1

    (Original post by unprinted)
    With a combined pill, it's less important to take it at the same time.

    In your position, I would see what the implant alone does - give it at least three or four months. You may find it leads to no or minimal bleeding, in which case you're sorted.
    Thank you
    Posted on the TSR App. Download from Apple or Google Play
    Offline

    19
    ReputationRep:
    (Original post by Anonymous)
    so i decided i didnt want to be on the pill anymore so i asked to go on the implant.

    so I got my implant fitted this morning and my doctor said if I have heavy periods I can take 3 pill packs back to back I did say to her wouldn't this like mess my hormones up and she said no but I still don't feel it is exactly safe to do this plus I did suffer from menorrhagia, which was why I was on pill in the first place. now becoming sexually active I needed something more effective at preventing pregnancy. because I suffered from menorrhagia could this have been caused by a hormone imbalance. maybe taking pill and having my implant maybe bad for me. I know I should trust what my doctor says but I also go with my intuition. I also don't think there is enough research on if taking the pill with the implant is safe.

    has anyone took the pill whilst having the implant ? what are your experiences? what do you think?
    It is fine because the implant releases hormones constantly so it requires a much smaller amount to be effective. So taking both doesn't make as much difference as taking 2 pills would.

    Whether it's bad for you specifically because of your history, that would be up to your doctor.

    I took the pill for 1 month on top. I was taking microgynon before I got the implant and still had 2 packs left. So my doctor said just to take those if I get constant bleeding. When I got the implant I was fine for about 3-4 months before I got my period followed by 2 weeks of spotting. So I decided to take 1 pack to see if that will regulate it. It's been 2-3 weeks since I stopped it and haven't had bleeding yet. And had no side effects whatsoever that I noticed
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 24, 2018
Poll
How are you feeling in the run-up to Results Day 2018?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.